Journal of Mathematical Sciences

, Volume 114, Issue 4, pp 1473–1490 | Cite as

Summation of Divergent Series and Ergodic Theorems

  • V. V. Kozlov


In this article questions on the possibility of sharpening classic ergodic theorems is considered. To sharpen these theorems the author uses methods of summation of divergent sequences and series. The main topic is connected with the individual ergodic Birkhoff–Khinchin theorem. The theorem is studied in connection with the Riesz and Voronoi summation methods. These methods are weaker than those of the Cesaro method of arithmetic means. It is shown that already for the Bernoulli transformation of the unit interval, meaningful problems arise. These problems are interesting in connection with the possibility of extension of the strong law of large numbers. The questions of suitable summation factors and of the solution of homological equations by means of divergent series is also discussed.


Main Topic Ergodic Theorem Divergent Sequence Summation Method Homological Equation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Halmos P., Lectures on the Ergodic Theory[Russian translation], Inostr. Lit., Moscow (1959).Google Scholar
  2. 2.
    Weyl H., Selected Works[Russian translation], Nauka, Moscow (1984).Google Scholar
  3. 3.
    Hardy G., Divergent Series[Russian translation], Inostr. Lit., Moscow (1951).Google Scholar
  4. 4.
    Cook R., Infinite Matrices and Spaces of Sequences[Russian translation], Inostr. Lit., Moscow (1960).Google Scholar
  5. 5.
    Poly G. and Szegö G., Problems and Theorems of Analysis, Vol. 1 [Russian translation], Nauka, Moscow (1978).Google Scholar
  6. 6.
    Cigler J., “Methods of summability and uniform distribution mod 1,” Composito Math., 16, 44–51 (1964).Google Scholar
  7. 7.
    Doroidar A.F.,“A note on the generalized uniform distribution (mod1),” J. Natur. Sci. und Math., 11, 185–189 (1971).Google Scholar
  8. 8.
    Keipers L. and Niederreuter G., Uniform Distribution of Sequences[Russian translation], Nauka, Moscow (1985).Google Scholar
  9. 9.
    Tsuji M., “On the uniform distribution of numbers mod 1,” J. Math. Soc. Japan, 4, 313–322 (1952).Google Scholar
  10. 10.
    Kozlov V.V.,“On uniform distribution,” Izv. Vuzov, Sev.-Kavk. Region. Estestv. NaukiSpecial issue, 96–99 (2001).Google Scholar
  11. 11.
    Hanson D.L. and Pledger G.,“On the mean ergodic theorem for weighted verages,” Z. Wahrscheinlichkeits-theor. und verw. Geb., 13, N 13, 141–149 (1969).Google Scholar
  12. 12.
    Cohen L.W., “On the mean ergodic theorem,” Ann. Math. II Ser., 41, 505–509 (1940).Google Scholar
  13. 13.
    Katz M., Statistical Independence in Probability, Analysis, and Theory of Numbers[Russian translation], Inostr. Lit., Moscow (1963).Google Scholar
  14. 14.
    Frank W.E. and Hanson D.L.,“Some results giving rates of convergence in the law of large numbers for weighted sums of independent random variables,” Trans. Amer. Math. Soc., 124, No. 2, 347–359 (1966).Google Scholar
  15. 15.
    Hanson D.L. and Wright F.T., “Some convergence results for weighted sums of independent random variables,” Z. Wahrscheinlichkeitstheorie verw. Geb., 19, 81–89 (1971).Google Scholar
  16. 16.
    Kolmogorov A.N., “On the strong law of large numbers,” in: A. N. Kolmogorov, Theory of Probability and Mathematical Statistics[in Russian], Nauka, Moscow (1986), 59–60.Google Scholar
  17. 17.
    Feller W., Introduction to the Theory of Probability and Its Applications, Vol. 2 [Russian translation], Mir, Moscow (1984).Google Scholar
  18. 18.
    Halmos P., Theory of Measure[Russian translation], Inostr.Lit., Moscow (1953).Google Scholar
  19. 19.
    Kolmogorov A.N., “On the iterated logarithm law,” in: A. N. Kolmogorov, Theory of Probability and Mathematical Statistics, Nauka, Moscow (1986),34–44.Google Scholar
  20. 20.
    Bourbaki N., Functions of Real Variable[Russian translation], Nauka, Moscow (1965).Google Scholar
  21. 21.
    Baxter G., “An ergodic theorem with weighted averages,” J.Math.and Mech., 13, No. 3, 481–488 (1964).Google Scholar
  22. 22.
    Baxter G.,“A general ergodic theorem with weighted averages,” J. Math. and Mech., 14, No. 2, 277–288 (1965).Google Scholar
  23. 23.
    Chacon R.V., “Ordinary means imply recurrent means,” Bull. Amer.Math.Soc., 70, 796–797 (1964).Google Scholar
  24. 24.
    Gaposhkin V.F., “On summation of stationary sequences by the Riesz methods,” Mat. Zametki, 57, No. 1, 653–662 (1995).Google Scholar
  25. 25.
    Katok A.B., Sinai Ya. G., and Stepin A. M., “Theory of Dynamical Systems and General Groups of Trans-formations with an Invariant Measure,” Mathematical Analysis(Itogi Nauki i Tekhniki, Vol. 13) [in Russian], VINITI, Moscow (1975), 129–262.Google Scholar
  26. 26.
    Krengel U.,“Recent progress in ergodic theorems,” Astérisque, No. 50, 151–192 (1977).Google Scholar
  27. 27.
    Vershik A.M., Kornfeld I.P., and Sinai Ya. G., “General ergodic theory of groups of transform tions with an invariant measure,” Modern Problems of Mathematics. Fundamental Trends, (Itogi Nauki i Tekhniki,Vol. 2) [in Russian], VINITI, Moscow (1985), 5–111.Google Scholar
  28. 28.
    Kozlov V.V., Methods of Qualitative Analysis in the Dynamics of Solid Bodies[in Russian], Izd-vo Mosk. Univ., Moscow (1980).Google Scholar
  29. 29.
    Kozlov V.V., “On problem of Poincaré,” Prikl.Mat.Mekh., 40, No. 2, 325–355 (1976).Google Scholar
  30. 30.
    Sidorov E. A., “On the conditions of uniform stability in the sense of Poisson for cylindrical systems,” Uspekhi Mat.Nauk, 34, No. 6, 184–188 (1979).Google Scholar
  31. 31.
    Halász G., “Remarks on the remainder in Birkhoff's ergodic theorem,” Acta Math. Acad. Sci. Hungaricae, 28, No. 3–4, 389–395 (1976).Google Scholar
  32. 32.
    Poincaré H., “Sur les séries trigonométriques,” Comp. Rend. Acad. Sci., Pris, 101, No. 2, 1131–1134 (1885).Google Scholar
  33. 33.
    Poincaré H.,On Curves Determined by Differential Equations[Russian translation], Gostekhizdat, Moscow, Leningrad (1974).Google Scholar
  34. 34.
    Arnold V.I. and Avets A., Ergodic Problems of Classical Mechanics[in Russian], Ed. Zhurn. Regular. i Khaotich. Dinam., Izhevsk (1999).Google Scholar
  35. 35.
    Zygmund A., “On the convergence of lacunary trigonometric series,” Fund.Mathematicae, 16, 90–107 (1930).Google Scholar
  36. 36.
    Kahane J.-P., Random Functional Series[Russian translation], Mir, Moscow (1973).Google Scholar

Copyright information

© Plenum Publishing Corporation 2003

Authors and Affiliations

  • V. V. Kozlov

There are no affiliations available

Personalised recommendations